Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 302, NWS Shreveport, LA

July 25, 2004Ouachita Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 25, 2004, 9:48 PM CDT for Ouachita Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2004, 9:48 PM CDT (02:48 UTC)
Expired
Jul 25, 2004, 10:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2776 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2776 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260248
SVRSHV
LAC073-260345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT SUN JUL 25 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1045 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF MONROEE...AND
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST MONROE BY 1000 PM CDT
  MONROE BY 1010 PM CDT
  RICHWOOD BY 1045 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1045 PM CDT.

LAT...LON 3253 9236 3254 9236 3259 9231 3259 9223
      3263 9218 3250 9194 3249 9194 3235 9203
      3229 9211

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN JUL 25 2004

.DISCUSSION...

PRECIP FIZZLING NORTH WHILE JUST GETTING GOING SOUTH. CONVECTION IS
IDENTIFYING THE BOUNDARY FROM NEAR LFK ENEWARD TOWARD MONROE OR
VICKSBURG. MOST OF THE ACTIVITY IS DRIFTING SLOWLY ANTICYCLONICALLY
AROUND SHV. MODELS SUGGEST THE MOISTURE RICH AIR WILL CONTINUE TO BE
SCOURED OUT OF THE AREA THE NEXT 24 TO 36 HOURS BY WEAK SURFACE
FRONT AND INCREASINGLY NW FLOW ALOFT AROUND BASE OF UPPER LOW OVER
CENTRAL U.S. WILL KEEP SOME LOW POPS THROUGH MONDAY DOWN SOUTH AS A
PRECAUTION.

FRONT WILL PROVIDE A BREAK FROM OUR NORMAL JULY PROGRAMMING...QUITE
UNUSUALLY SO...BUT WE WILL RETURN TO JULY...ALREADY IN PROGRESS...
BY THE MIDDLE OF THE WEEK...AS HOT AND HUMID WEATHER RETURNS.

UNCERTAINTY AROUND THE LATE WEEK FORECAST OF A NW FLOW MCS...OR
WHETHER THAT PATTERN WILL GIVE WAY TO AN OPEN TROUGH PROGRESSING
THROUGH THE NATION/S MIDSECTION. LOW POPS WILL REMAIN IN THE
FORECAST TROUGH NEXT WEEKEND UNTIL THINGS BECOME BETTER FOCUSSED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  68  92 /  20  20   0   0
MLU  71  88  66  92 /  20  20   0   0
TXK  68  87  67  92 /  20   0   0   0
TYR  68  88  68  92 /  20  20   0   0
LFK  70  90  68  93 /  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, Jul 25, 12:00 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 25 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
LOUISIANA THIS AFTERNOON AND EVENING...EAST OF A FARMERVILLE TO
WINNFIELD LINE.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE FOUR STATE AREA. A WEAK COLD FRONT EXTENDS FROM
NEAR LUFKIN TO MONROE...AND THIS FRONT WILL GENERATE POTENTIALLY
STRONG THUNDERSTORMS IN ITS VICINITY. SEVERE THUNDERSTORMS...IF ANY
DEVELOP...SHOULD BE ISOLATED AND BRIEF...PRIMARILY PRODUCING
DAMAGING WIND GUSTS...AND PERHAPS SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 25, 7:42 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SUN JUL 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             8 NW LUFKIN             31.42N 94.82W
07/25/2004  0.75 INCH        ANGELINA           TX   BROADCAST MEDIA

            HAIL FELL AT POLLOK REPORTED BY KTRE TV

&&

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:14 PM CDTSevere Thunderstorm WarningSHVUnion46 min
Jul 25, 9:51 PM CDTSevere Thunderstorm WarningSHVOuachita54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.